August  2013, 33(8): 3543-3554. doi: 10.3934/dcds.2013.33.3543

Discretization of dynamical systems with first integrals

1. 

Department of Mathematical Analysis and Numerical Mathematics, Comenius University, Mlynská dolina, 842 48 Bratislava

2. 

Centre for Research and Utilization of Renewable Energy, Faculty of Electrical Engineering and Communication, Brno University of Technology, Technická 3058/10, 616 00 Brno, Czech Republic

Received  May 2012 Revised  September 2012 Published  January 2013

We find conditions under which the first integral of an ordinary differential equation becomes a discrete Lyapunov function for its numerical discretization. This result is applied for precluding periodic and bounded orbits under discretization for several cases.
Citation: Michal Fečkan, Michal Pospíšil. Discretization of dynamical systems with first integrals. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3543-3554. doi: 10.3934/dcds.2013.33.3543
References:
[1]

V. I. Arnold, "Mathematical Methods of Classical Mechanics," $2^{nd}$ edition, Graduate Texts in Mathematics, 60, Springer-Verlag, New York, 1989.

[2]

M. Berger and B. Gostiaux, "Differential Geometry: Manifolds, Curves, and Surfaces," Graduate Texts in Mathematics, 115, Springer-Verlag, New York, 1988.

[3]

M. Farkas, "Periodic Motions," Applied Mathematical Sciences, 104, Springer-Verlag, New York, 1994.

[4]

M. Fečkan, Criteria on the nonexistence of invariant Lipschitz submanifolds for dynamical systems, J. Differential Equations, 174 (2001), 392-419. doi: 10.1006/jdeq.2000.3943.

[5]

B. M. Garay, The discretized flow on domains of attraction: A structural stability result, IMA J. Numer. Anal., 18 (1998), 77-90. doi: 10.1093/imanum/18.1.77.

[6]

B. M. Garay and P. E. Kloeden, Discretization near compact invariant sets, Random & Comput. Dynamics, 5 (1997), 93-123.

[7]

R. Goldman, Curvature formulas for implicit curves and surfaces, Computer Aided Geometric Design, 22 (2005), 632-658. doi: 10.1016/j.cagd.2005.06.005.

[8]

E. Hairer, Ch. Lubich and G. Wanner, "Geometric Numerical Integration: Structure-Preserving Algorithms for Ordinary Differential Equations," $2^{nd}$ (2006) edition, Springer Series in Computational Mathematics, 31, Springer, Heidelberg, 2010.

[9]

P. Hartman, "Ordinary Differential Equations," John Wiley & Sons, Inc., New York-London-Sydney, 1964.

[10]

M. W. Hirsch, "Differential Topology," Graduate Texts in Mathematics, No. 33, Springer-Verlag, New York-Heidelberg, 1976.

[11]

Y. Li and J. S. Muldowney, On Bendixon's criterion, J. Differential Equations, 106 (1993), 27-39. doi: 10.1006/jdeq.1993.1097.

[12]

C. Pötzsche and M. Rasmussen, Computation of nonautonomous invariant and inertial manifolds, Numerische Mathematik, 112 (2009), 449-483. doi: 10.1007/s00211-009-0215-9.

[13]

A. M. Stuart and A. R. Humphries, "Dynamical Systems and Numerical Analysis," Cambridge Monographs on Applied and Computational Mathematics, 2, Cambridge Univ. Press, Cambridge, 1996.

show all references

References:
[1]

V. I. Arnold, "Mathematical Methods of Classical Mechanics," $2^{nd}$ edition, Graduate Texts in Mathematics, 60, Springer-Verlag, New York, 1989.

[2]

M. Berger and B. Gostiaux, "Differential Geometry: Manifolds, Curves, and Surfaces," Graduate Texts in Mathematics, 115, Springer-Verlag, New York, 1988.

[3]

M. Farkas, "Periodic Motions," Applied Mathematical Sciences, 104, Springer-Verlag, New York, 1994.

[4]

M. Fečkan, Criteria on the nonexistence of invariant Lipschitz submanifolds for dynamical systems, J. Differential Equations, 174 (2001), 392-419. doi: 10.1006/jdeq.2000.3943.

[5]

B. M. Garay, The discretized flow on domains of attraction: A structural stability result, IMA J. Numer. Anal., 18 (1998), 77-90. doi: 10.1093/imanum/18.1.77.

[6]

B. M. Garay and P. E. Kloeden, Discretization near compact invariant sets, Random & Comput. Dynamics, 5 (1997), 93-123.

[7]

R. Goldman, Curvature formulas for implicit curves and surfaces, Computer Aided Geometric Design, 22 (2005), 632-658. doi: 10.1016/j.cagd.2005.06.005.

[8]

E. Hairer, Ch. Lubich and G. Wanner, "Geometric Numerical Integration: Structure-Preserving Algorithms for Ordinary Differential Equations," $2^{nd}$ (2006) edition, Springer Series in Computational Mathematics, 31, Springer, Heidelberg, 2010.

[9]

P. Hartman, "Ordinary Differential Equations," John Wiley & Sons, Inc., New York-London-Sydney, 1964.

[10]

M. W. Hirsch, "Differential Topology," Graduate Texts in Mathematics, No. 33, Springer-Verlag, New York-Heidelberg, 1976.

[11]

Y. Li and J. S. Muldowney, On Bendixon's criterion, J. Differential Equations, 106 (1993), 27-39. doi: 10.1006/jdeq.1993.1097.

[12]

C. Pötzsche and M. Rasmussen, Computation of nonautonomous invariant and inertial manifolds, Numerische Mathematik, 112 (2009), 449-483. doi: 10.1007/s00211-009-0215-9.

[13]

A. M. Stuart and A. R. Humphries, "Dynamical Systems and Numerical Analysis," Cambridge Monographs on Applied and Computational Mathematics, 2, Cambridge Univ. Press, Cambridge, 1996.

[1]

Sandra Ricardo, Witold Respondek. When is a control system mechanical?. Journal of Geometric Mechanics, 2010, 2 (3) : 265-302. doi: 10.3934/jgm.2010.2.265

[2]

Radosław Kurek, Paweł Lubowiecki, Henryk Żołądek. The Hess-Appelrot system. Ⅲ. Splitting of separatrices and chaos. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 1955-1981. doi: 10.3934/dcds.2018079

[3]

Sébastien Court. Stabilization of a fluid-solid system, by the deformation of the self-propelled solid. Part II: The nonlinear system.. Evolution Equations and Control Theory, 2014, 3 (1) : 83-118. doi: 10.3934/eect.2014.3.83

[4]

Sébastien Court. Stabilization of a fluid-solid system, by the deformation of the self-propelled solid. Part I: The linearized system.. Evolution Equations and Control Theory, 2014, 3 (1) : 59-82. doi: 10.3934/eect.2014.3.59

[5]

Paweł Lubowiecki, Henryk Żołądek. The Hess-Appelrot system. I. Invariant torus and its normal hyperbolicity. Journal of Geometric Mechanics, 2012, 4 (4) : 443-467. doi: 10.3934/jgm.2012.4.443

[6]

Yves Achdou, Fabio Camilli, Lucilla Corrias. On numerical approximation of the Hamilton-Jacobi-transport system arising in high frequency approximations. Discrete and Continuous Dynamical Systems - B, 2014, 19 (3) : 629-650. doi: 10.3934/dcdsb.2014.19.629

[7]

Olusola Kolebaje, Ebenezer Bonyah, Lateef Mustapha. The first integral method for two fractional non-linear biological models. Discrete and Continuous Dynamical Systems - S, 2019, 12 (3) : 487-502. doi: 10.3934/dcdss.2019032

[8]

Richard A. Norton, G. R. W. Quispel. Discrete gradient methods for preserving a first integral of an ordinary differential equation. Discrete and Continuous Dynamical Systems, 2014, 34 (3) : 1147-1170. doi: 10.3934/dcds.2014.34.1147

[9]

Noui Djaidja, Mostefa Nadir. Comparison between Taylor and perturbed method for Volterra integral equation of the first kind. Numerical Algebra, Control and Optimization, 2021, 11 (4) : 487-493. doi: 10.3934/naco.2020039

[10]

Zhongying Chen, Bin Wu, Yuesheng Xu. Fast numerical collocation solutions of integral equations. Communications on Pure and Applied Analysis, 2007, 6 (3) : 643-666. doi: 10.3934/cpaa.2007.6.643

[11]

Samir Adly, Daniel Goeleven. A nonsmooth approach for the modelling of a mechanical rotary drilling system with friction. Evolution Equations and Control Theory, 2020, 9 (4) : 915-934. doi: 10.3934/eect.2020042

[12]

Boris P. Belinskiy, Peter Caithamer. Energy of an elastic mechanical system driven by Gaussian noise white in time. Conference Publications, 2001, 2001 (Special) : 39-49. doi: 10.3934/proc.2001.2001.39

[13]

Jong-Shenq Guo, Bo-Chih Huang. Hyperbolic quenching problem with damping in the micro-electro mechanical system device. Discrete and Continuous Dynamical Systems - B, 2014, 19 (2) : 419-434. doi: 10.3934/dcdsb.2014.19.419

[14]

Fabio Camilli, Francisco Silva. A semi-discrete approximation for a first order mean field game problem. Networks and Heterogeneous Media, 2012, 7 (2) : 263-277. doi: 10.3934/nhm.2012.7.263

[15]

Santiago Montaner, Arnaud Münch. Approximation of controls for linear wave equations: A first order mixed formulation. Mathematical Control and Related Fields, 2019, 9 (4) : 729-758. doi: 10.3934/mcrf.2019030

[16]

Brittany Froese Hamfeldt. Convergent approximation of non-continuous surfaces of prescribed Gaussian curvature. Communications on Pure and Applied Analysis, 2018, 17 (2) : 671-707. doi: 10.3934/cpaa.2018036

[17]

Dezhong Chen, Li Ma. A Liouville type Theorem for an integral system. Communications on Pure and Applied Analysis, 2006, 5 (4) : 855-859. doi: 10.3934/cpaa.2006.5.855

[18]

Changlu Liu, Shuangli Qiao. Symmetry and monotonicity for a system of integral equations. Communications on Pure and Applied Analysis, 2009, 8 (6) : 1925-1932. doi: 10.3934/cpaa.2009.8.1925

[19]

Yingshu Lü, Chunqin Zhou. Symmetry for an integral system with general nonlinearity. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1533-1543. doi: 10.3934/dcds.2018121

[20]

Wenxiong Chen, Congming Li. Regularity of solutions for a system of integral equations. Communications on Pure and Applied Analysis, 2005, 4 (1) : 1-8. doi: 10.3934/cpaa.2005.4.1

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (59)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]